Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 596, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 29, 1995, 3:13 PM CDT for Stephens County, Oklahoma. It was in force for 62 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 1995, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 29, 1995, 4:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stephens County, OK
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 292014 RRA
SVROKC
OKC137-292115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
313 PM CDT THU JUN 29 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
STEPHENS
INCLUDING THE FOLLOWING LOCATIONS
ALMA...COUNTYLINE...LOCO AND VELMA
AT 313 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
MILES WEST OF VELMA.
THE STORM WAS DRIFTING SLOWLY TO THE EAST AT LESS THAN 10 MPH.
THIS STORM LIKELY CONTAINS HAIL UP TO THE SIZE OF QUARTERS
AND WIND GUSTS TO 60 MPH. VERY HEAVY RAIN AND FREQUENT
LIGHTNIVNG ALSO ACCOMPANY THIS STORM. SEEK SHELTER INDOORS...
STAY AWAY FROM WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES
UNTIL THE STORM HAS PASSED.
LAT...LON 3433 9757 3432 9789 3455 9791 3456 9756
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:28 AM CDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jun 29, 4:28 AM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
415 AM CDT THU JUN 29 1995
CDFNT SLOWLY SAGGING INTO N OKLA. WITH MAIN DYNAMICS STAYING WELL
N OF FA...THE FNT WL MV FAIRLY SLOWLY DESPITE BIG TIME HIGH
PRESSURES FOR THIS TIME OF THE YEAR BEHIND IT. BUT AS IT TURNS
OUT...THE FRNTL LOCATION WL BE SOMEWHAT MOOT WITH ALL OF THE OUTFLOW
BNDRYS ACRS THE AREA. FIRST PD WL BE SUBJECT TO DRASTIC CHNGS
DPNDG ON WHAT RADAR SHOWS AT 430.
XPCT CRNT ACTVTY TO CONT ACRS N AND CNTRL ZNS THIS MORN WITH
REDVLMNT LTR TDY. AS PER QPFERD AND QPFPFD...CUD BE ANOTHER MCS
SCENARIO TNGT DPNDNG ON WHERE THE BNDRYS ARE. AS FOR FLASH
FLOODING PROBS, THE ONLY CONCERN FOR TODAY IS NC ZNS WITH CRNT
ACTVTY BUT WITH WRN LINE MVG THRU FAIRLY QUICKLY WL NOT GO WITH FFA.
FFGUIDANCE VALUES ARE RATHER HIGH ANYWAY SO WUD ONLY BE LOCALIZED.
TNGT MIGHT HAVE SOME FLDG POTL WITH HIGH PW VALUES BUT WL LET DAY
SHIFT DECIDE.
STAYED FAIRLY CLOSE TO FWC UNDERCUTTING THE TEMPS JUST A BIT WITH
ALL OF THE CLOUDS AND PRECIP.
_
FCSTID = SPEG
OKC 86 65 84 61 / 60 50 50 30
HBR 88 67 84 63 / 60 60 40 30
SPS 91 68 86 65 / 50 60 50 30
GAG 83 61 77 58 / 60 60 40 30
PNC 85 63 83 61 / 50 40 30 20
DUA 90 68 86 67 / 40 60 50 40
.OK...NONE.
.TX...NONE.In the hours before
Local storm report, Jun 29, 2:10 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
210 PM CDT THU JUN 29 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1145 PM JET OK 1.0 INCH DIAMETER TREE
6/28/95 ALFALFA LIMBS BLOWN OFF TREES
1200 AM WAKITA OK 0.75 INCH DIAMETER HAIL
6/29/95 GRANT REPORTED 9 MILES WEST
OF WAKITA
0215 AM TONKAWA OK CIVIL DEFENSE ESTIMATED
6/29/95 KAY 55 TO 60 MPH WINDS 2 MILES
NORTHWEST OF TONKAWA
0315 AM TONKAWA OK CIVIL DEFENSE REPORTED
6/29/95 KAY 0.88 INCH DIAMETER HAIL
2 MILES NORTHWEST OF
TONKAWA
0600 AM SALT FORK OK COUNTY CIVIL DEFENSE
6/29/95 GRANT REPORTED WATER OF UNKNOWN
DEPTH COVERING HWY 74 NEAR
SALT FORKLocal storm report, Jun 29, 2:14 PM CDT, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
210 PM CDT THU JUN 29 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1145 PM JET OK 1.0 INCH DIAMETER TREE
6/28/95 ALFALFA LIMBS BLOWN OFF TREES
1200 AM WAKITA OK 0.75 INCH DIAMETER HAIL
6/29/95 GRANT REPORTED 9 MILES WEST
OF WAKITA
0215 AM TONKAWA OK CIVIL DEFENSE ESTIMATED
6/29/95 KAY 55 TO 60 MPH WINDS 2 MILES
NORTHWEST OF TONKAWA
0315 AM TONKAWA OK CIVIL DEFENSE REPORTED
6/29/95 KAY 0.88 INCH DIAMETER HAIL
2 MILES NORTHWEST OF
TONKAWA
0600 AM SALT FORK OK COUNTY CIVIL DEFENSE
6/29/95 GRANT REPORTED WATER OF UNKNOWN
DEPTH COVERING HWY 74 NEAR
SALT FORKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 50 min |
| Jun 28, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 44 min |
| Jun 28, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 47 min |
| Jun 29, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Jun 29, 12:30 AM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Jun 29, 2:39 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Jun 29, 3:30 AM CDT | Flash Flood Warning | OUN | Grant, Kay | 3 hr |
| Jun 29, 4:30 AM CDT | Flash Flood Warning | OUN | Garfield, Noble | 3 hr |
| Jun 29, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 63 min |
| Jun 29, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 59 min |
| Jun 29, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 49 min |
| Jun 29, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 59 min |
| Jun 29, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 39 min |
| Jun 29, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 50 min |
| Jun 29, 6:14 PM CDT | Flash Flood Warning | OUN | Bryan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.